My brother is developmentally slow and he has a seizure disorder. He was taken off of depakote 6 months ago and just had 6 seizures a few days ago and was put back on the depakote. Now he isnt talking or laughing anymore, he wont crawl or anything! Does anyone know of another medication he can take where he wont be so sedated? Please help me if you know of anything, he was doing so well off of the medication!
I worked with young adults with epilepsy who had different levels of meds to try to reduce seizures.I am not sure how old your brother is , but all I would advice to seek medical advice. The place I worked had doctors who specialized in epilepsy and so could assess the severity of seizures, by scans, and could prescribe meds that were appropriate, Not sure if you have a centre simular to this in your home town, may be worth persueing. It is a very complicated illness. and really needs expert help/ advice. There surely be some quality of life for your brother, not zonked out 24/7. good luck, hope you get it sorted for your brother soon.
I hope your brother is seeing a neurologist, better yet an epileptologist (all neurologists are not. It is a dr. who specializes in Epilepsy). A family Dr. is not one for your brother so if that's the case get him to an epileptologist asap. There are many new drugs and some not so new that can probably be of use without drowsiness. Good luck
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depakote Sprinkles - my 12yr. old daaughter has gotten abusive since this medication will that stop?
Posted 17 Sep 2009 • 1 answer
Posted 2 Feb 2011 • 1 answer
Posted 13 Jul 2012 • 4 answers
Posted 31 Aug 2012 • 1 answer
Posted 23 Jan 2016 • 1 answer